Acute renal failure due to tubulo-interstitial nephritis developed in a 15-year-old girl. The disease was accompanied by uveitis and an inflammatory syndrome, consisting of a markedly increased erythrocyte sedimentation rate and high serum gamma globulin levels. The nephropathy as well as the inflammatory syndrome subsided spontaneously. A topical antiphlogistic treatment healed the ocular disease, which has not relapsed so far. The association of acute tubulo-interstitial nephritis and acute uveitis observed in several patients has led to the identification of a specific syndrome with a very particular symptomatology and course, the so-called TINU syndrome, the interest of which resides in the predictability of the complete reversibility of the nephropathy either spontaneously or after steroid treatment, contrasting with the marked tendency towards relapse of the uveitis. The demonstration of circulating immune complexes in the serum during the acute phase of the illness, as in our patient, further points to the involvement of immune processes in the syndrome, but the origin and pathogenesis remain as yet unknown.

This content is only available via PDF.
Copyright / Drug Dosage / Disclaimer
Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.
You do not currently have access to this content.